Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 103, NWS Des Moines, IA

May 12, 2014Clarke County, Ringgold County, Union County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 12, 2014, 12:47 AM CDT for Clarke County, Ringgold County, Union County, Iowa. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2014, 12:47 AM CDT (05:47 UTC)
Expired
May 12, 2014, 1:30 AM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, IA, Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 1:18 AM CDTHAIL 1Osceola, IAVIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 7:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2520 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
4.5
Supercell composite
18.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WUUS53 KDMX 120547
SVRDMX
IAC039-159-175-120630-
/O.NEW.KDMX.SV.W.0103.140512T0547Z-140512T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1247 AM CDT MON MAY 12 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 130 AM CDT

* AT 1246 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  NORTHWEST OF SUN VALLEY LAKE...OR 12 MILES SOUTHEAST OF CRESTON...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OSCEOLA...LAKESIDE CASINO...AFTON...MURRAY...WOODBURN...TINGLEY...
  ARISPE...SHANNON CITY...THAYER...MURRAY ROADSIDE REST AREA AND
  CRESTON MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 25 AND 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4104 9437 4116 9382 4116 9361 4090 9356
      4090 9401 4087 9402 4085 9431
TIME...MOT...LOC 0546Z 255DEG 34KT 4095 9418 

HAIL...1.00IN
WIND...60MPH

$$

SMALL
1 follow-up statement
658 
WWUS53 KDMX 120607
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT MON MAY 12 2014

IAC159-175-120617-
/O.CAN.KDMX.SV.W.0103.000000T0000Z-140512T0630Z/
RINGGOLD IA-UNION IA-

107 AM CDT MON MAY 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RINGGOLD AND
SOUTHEASTERN UNION COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4112 9401 4116 9382 4116 9361 4090 9356
      4090 9401
TIME...MOT...LOC 0607Z 255DEG 34KT 4100 9393 

$$

IAC039-120630-
/O.CON.KDMX.SV.W.0103.000000T0000Z-140512T0630Z/
CLARKE IA-
107 AM CDT MON MAY 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR CLARKE COUNTY...

AT 107 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
LAKESIDE CASINO...OR 7 MILES WEST OF OSCEOLA...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LAKESIDE CASINO...MURRAY...WOODBURN AND MURRAY ROADSIDE
REST AREA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 25 AND 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING 
FOR IOWA.

&&

LAT...LON 4112 9401 4116 9382 4116 9361 4090 9356
      4090 9401
TIME...MOT...LOC 0607Z 255DEG 34KT 4100 9393 

HAIL...1.00IN
WIND...60MPH

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:50 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, May 11, 6:50 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN MAY 11 2014

.DISCUSSION...
ISSUED AT 329 PM CDT SUN MAY 11 2014

A SEVERE WEATHER OUTBREAK AND FLASH FLOODING ARE QUITE POSSIBLE
FROM THIS AFTERNOON THROUGH TONIGHT. PLEASE REFER TO THE LATEST
SEVERE WEATHER WATCHES...WARNINGS AND OTHER DISCUSSIONS...AS WELL
AS THEY HYDROLOGY SECTION BELOW AND FLASH FLOOD WATCHES AND
WARNINGS FOR DETAILS ON THESE THREATS AND THE CONVECTIVE
EVOLUTION OVERNIGHT.

ON MONDAY MORNING OVERNIGHT STORMS WILL BE DEPARTING BUT THE
SYNOPTIC FRONT ASSOCIATED WITH THE LARGER STORM SYSTEM WILL STILL
REMAIN SOMEWHERE WEST OF INTERSTATE 35...MOVING GRADUALLY EASTWARD
THROUGH THE AFTERNOON AND EVENING. IT IS ANTICIPATED THAT
ADDITIONAL THUNDERSTORMS WILL BE GENERATED DURING THE PEAK HEATING
PERIOD IN THE AFTERNOON AND EVENING WITH SOME MARGINAL SEVERE
WEATHER THREAT. HAVE MAINTAINED HIGH POPS PARTICULARLY IN THE EAST
AND SOUTHEAST LATE MONDAY TO ACCOUNT FOR THIS. AS THE FRONT MOVES
FURTHER EASTWARD AND THE LARGE PARENT LOW PRESSURE SYSTEM MOVES
OFF QUICKLY TO THE NORTHEAST RAIN AND STORMS WILL END MONDAY
EVENING...USHERING IN COOLER AND GENERALLY DRY WEATHER FOR THE
REMAINDER OF THE FORECAST PERIOD. THERE WILL BE LOW CHANCES FOR
RAIN AT TIMES FROM WEDNESDAY INTO NEXT WEEKEND...BUT NO
SIGNIFICANT RAINFALL OR HAZARDOUS WEATHER IS ANTICIPATED. THE ONLY
OTHER FORECAST ITEM OF NOTE IS THAT WITH THE UNSEASONABLY COOL AIR
CONTINUING TO PUSH INTO IOWA FROM THE NORTH LATER THIS
WEEK...THERE IS SOME POTENTIAL FOR A FROST EVENT ESPECIALLY ACROSS
NORTHERN IOWA BY FRIDAY MORNING. THIS WILL BE MONITORED IN THE
COMING DAYS IN CASE A HEADLINE BECOMES NECESSARY.

&&

.AVIATION...12/00Z
ISSUED AT 649 PM CDT SUN MAY 11 2014

WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SITES
OVERNIGHT ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. SEVERE
STORMS WILL BE LIKELY THROUGH THE NIGHT. EAST TO SOUTHEAST WINDS
WILL PREVAIL OVER THE NEXT 6 HOURS THEN GRADUALLY BECOME SOUTH TO
SOUTHWEST ON MONDAY. LINGERING PRECIPITATION IS POSSIBLE AFTER 12Z
WITH POSSIBLE REDEVELOPMENT MONDAY AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 329 PM CDT SUN MAY 11 2014

THE ENVIRONMENT IS QUITE FAVORABLE FOR HEAVY RAINFALL TONIGHT.
UNSEASONABLY HIGH PRECIPITABLE WATER AND IMPRESSIVE MOISTURE
TRANSPORT FROM THE SOUTHWEST HAVE ALREADY PRODUCED INTENSE
RAINFALL RATES IN THUNDERSTORMS THAT AFFECTED SOUTHERN IOWA
TODAY...WITH RAINFALL AMOUNTS OVER 2 INCHES AND FLASH FLOODING
REPORTED IN A FEW AREAS. AS ADDITIONAL STORMS DEVELOP OVER
SOUTHEAST NEBRASKA/SOUTHWEST IOWA THIS AFTERNOON AND EVENING AND
EXPAND NORTHEASTWARD OVERNIGHT...CONVECTION WILL BE LARGELY
ALIGNED ALONG A SYNOPTIC FRONT THAT WILL LIE PARALLEL TO THE DEEP
LAYER STEERING FLOW ACROSS ABOUT THE NORTHWEST HALF OF OUR
FORECAST AREA. DESPITE THE RELATIVELY BENIGN ANTECEDENT
CONDITIONS...RAPID RAINFALL RATES AND THE PRESENCE OF FLASH
FLOODING ALREADY TODAY IN THIS ENVIRONMENT SUPPORT A CONTINUED
THREAT OVERNIGHT...PARTICULARLY IN URBAN AND HILLY AREAS.
THEREFORE A FLASH FLOOD WATCH IS BEING ISSUED NORTHWEST OF A LINE
ROUGHLY FROM TAMA...TO DES MOINES...TO MOUNT AYR. RIVER FLOODING
MAY BECOME MORE LIKELY OVER THE NEXT SEVERAL DAYS AS WELL...BUT
THIS WILL BE EVALUATED AFTER TONIGHTS STORMS WHEN MORE ACCURATE
RAINFALL AMOUNTS WILL BE AVAILABLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-AUDUBON-
BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-
CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-MARSHALL-PALO ALTO-
POCAHONTAS-POLK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

&&

DISCUSSION...LEE
AVIATION...DONAVON
HYDROLOGY...LEE
Hazardous weather outlook, May 11, 3:39 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT SUN MAY 11 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>072-081-
082-092-093-121100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
339 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT AND VERY DANGEROUS SEVERE WEATHER OUTBREAK IS
POSSIBLE LATE THIS AFTERNOON INTO EARLY TONIGHT. THUNDERSTORMS
WILL DEVELOP ACROSS SOUTHWEST IOWA LATE IN THE AFTERNOON AND
SPREAD NORTHEAST THIS EVENING. DURING THIS TIME THERE IS A
SUBSTANTIAL THREAT OF STRONG AND LONG TRACK TORNADOES...VERY LARGE
HAIL...AND DAMAGING WINDS. THESE THREATS WILL BE HIGHEST SOUTH OF
HIGHWAY 30 AND WEST OF INTERSTATE 35.

THUNDERSTORMS AND SEVERE WEATHER WILL CONTINUE THROUGH
TONIGHT...WITH A FEW TORNADOES REMAINING POSSIBLE EVEN DURING THE
EARLY MORNING HOURS. HEAVY RAIN WILL ALSO ACCOMPANY THE
THUNDERSTORMS TODAY AND TONIGHT LEADING TO LOCALIZED AREAS OF
FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND
EVENING...MAINLY EAST OF INTERSTATE 35. THE PRIMARY THREATS WILL
BE LARGE HAIL AND STRONG WINDS. HEAVY RAIN WILL ACCOMPANY THESE
THUNDERSTORMS AND MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED IN SOME AREAS LATE TODAY AND
TONIGHT...AND POSSIBLY AGAIN ON MONDAY AFTERNOON AND EVENING.

IAZ061-062-073>075-083>086-094>097-121100-
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
339 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVERNIGHT...ESPECIALLY AFTER MIDNIGHT.
THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL...DAMAGING
WINDS...LOCALLY HEAVY RAIN...AND A FEW TORNADOES ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND
EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG WINDS.
HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
LOCALIZED AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE TODAY INTO
TONIGHT...AND AGAIN ON MONDAY AFTERNOON AND EVENING.

LEE

In the hours before

Local storm report, May 11, 11:37 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1137 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     2 WNW PANORA            41.70N 94.40W
05/11/2014                   GUTHRIE            IA   TRAINED SPOTTER

            2 1/2 FT. DIAMETER TREES DOWN AND UPROOTED.
            DOCK DESTROYED. NUMEROUS TREES DOWN.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, May 11, 11:51 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1151 PM CDT SUN MAY 11 2014

IAZ059-060-072-073-120700-
DALLAS-POLK-MADISON-WARREN-
INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES...
WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE
1151 PM CDT SUN MAY 11 2014

...STORMS WITH HEAVY RAIN APPROACHING THE DES MOINES METRO...

A LINE OF THUNDERSTORMS OVER GUTHRIE AND ADAIR COUNTIES WILL TRACK
EASTWARD OVER THE DES MOINES METRO AREA OVER THE NEXT ONE TO TWO
HOURS. WHILE THE THREAT FOR HAIL...WIND...AND TORNADOES HAS
LESSENED...THESE STORMS WILL BRING TORRENTIAL RAINFALL AND
DANGEROUS CLOUD TO GROUND LIGHTNING. RAINFALL AMOUNTS OF ONE TO
TWO INCHES MAY BE POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH.

PLEASE DO NOT DRIVE INTO ANY FLOODED ROADWAYS. REPORT ANY FLOODING
TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE.

KS
Local storm report, May 12, 12:16 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1216 AM CDT MON MAY 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HAIL             2 ESE URBANDALE         41.63N 93.71W
05/11/2014  E1.00 INCH       POLK               IA   AMATEUR RADIO

            SMALL TREE LIMBS DOWN - LESS THAN 2 INCHES
            IN DIAMETER. ESTIMATED WINDS - 60 TO 70 MPH

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 12, 12:20 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1220 AM CDT MON MAY 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND GST     3 NE WINDSOR HEIGHTS    41.63N 93.68W
05/12/2014  M55 MPH          POLK               IA   AMATEUR RADIO

            GUSTS TO 70 MPH

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 12, 12:31 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1231 AM CDT MON MAY 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     2 NW PANORA             41.72N 94.39W
05/11/2014                   GUTHRIE            IA   TRAINED SPOTTER

            OUTBUILDING DESTROYED, ROOF THROWN 40 YARDS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 12, 12:36 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1236 AM CDT MON MAY 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND DMG     3 ESE MINBURN           41.74N 93.97W
05/11/2014                   DALLAS             IA   AMATEUR RADIO

            POWER LINES DOWN. 8 TO 10 INCH DIAMETER TREE
            DOWN.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:58 PM CDTSpecial Weather StatementDMXAdair, Audubon, Carroll, Cass, Crawford, Guthrie2 hr
May 11, 8:08 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth37 min
May 11, 8:24 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford66 min
May 11, 9:05 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass40 min
May 11, 9:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac45 min
May 11, 9:21 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Dallas, Greene, Guthrie39 min
May 11, 9:30 PM CDTFlash Flood WarningDMXAudubon, Carroll, Cass, Crawford6 hr
May 11, 9:45 PM CDTTornado WarningDMXDallas, Guthrie30 min
May 11, 9:59 PM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie46 min
May 11, 10:03 PM CDTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Greene, Guthrie, Hamilton and 6 more57 min
May 11, 10:26 PM CDTTornado WarningDMXDallas, Polk, Story34 min
May 11, 10:45 PM CDTSevere Thunderstorm WarningDMXAdams, Cass45 min
May 11, 10:47 PM CDTTornado WarningDMXBoone, Hamilton, Story28 min
May 11, 10:55 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Jasper, Marion, Marshall and 3 more65 min
May 11, 11:13 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Union47 min
May 12, 12:31 AM CDTFlash Flood WarningDMXAdair6 hr
May 12, 1:32 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
May 12, 3:05 AM CDTSpecial Weather StatementDMXCarroll25 min
May 12, 4:45 AM CDTSpecial Weather StatementDMXHardin30 min
May 12, 9:34 AM CDTSpecial Weather StatementDMXMahaska, Monroe, Wayne56 min
May 12, 10:34 AM CDTFlash Flood WatchDMXAppanoose, Black Hawk, Bremer, Butler, Clarke, Davis and 14 more7 hr
May 12, 1:39 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Wayne36 min
May 12, 2:47 PM CDTFlash Flood WarningDMXLucas6 hr
May 12, 3:14 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Poweshiek, Wapello46 min
May 12, 3:36 PM CDTSevere Thunderstorm WarningDMXDavis39 min
May 12, 4:18 PM CDTFlash Flood WarningDMXMarion, Monroe6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.